Thunderstorm Wind, Warren
- When
- June 7, 2:10 PM EST
- Where
- Warren County, Macon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.433, -78.083
Large tree limbs were blown down, covering US Highway 158.
10 thunderstorm wind, 4 hail, 3 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 7, 1:45 PM EST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 245 PM EDT TUE JUN 7 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... CONVECTION HAS DEVELOPED ALONG LEFTOVER BOUNDARIES FROM PRIOR CONVECTION AND ROUGHLY IN THE ZONE OF A SOUTHWEST TO NORTHEAST SYNOPTIC SURFACE BOUNDARY. AS OF THIS TIME CELLS ARE GENERALLY DEVELOPING AND DYING AFTER CREATING MORE CONVECTION ON THE THUNDERSTORM GUST FRONTS. ANY PERSISTENT CELL COULD BECOME A FLOOD THREAT. PERSISTENCE WILL LARGELY BE THE FORECAST TREND BUT WITH A MINOR COOLING TREND IN AFTERNOON HIGHS. GFS 850 MILLBAR WINDS MORE SOUTH THAN THE ETA/NAM AND THIS PULLS MORE MOISTURE INTO THE AIR COLUMN AND HELPS TO BUMP THE GFS FORECAST POPS INTO THE LIKELY RANGE WEDNESDAY AFTERNOON. THERE IS VERY LITTLE TO ACT AS A TRIGGER OTHER THAN AFTERNOON HEATING AND WILL KEEP POPS IN THE CHANCE RANGE. LOSS OF THE SYNOPTIC SURFACE BOUNDARY FOR WEDNESDAY ALSO A FACTOR. THURSDAY AND FRIDAY WILL SEE AFTERNOON CONVECTION WITH WEAK SOUTH FLOW AROUND THE OFFSHORE SURFACE HIGH. ALTHOUGH WINDS ARE WEAK... ENOUGH TIME WILL PASS TO ADVECT IN COOLER AIR FROM THE SOUTHEAST AND INITIATE A WEAK COOLING TREND IN HIGHS. HAZE AND INCREASED AFTERNOON CLOUD COVER WILL ALSO AID THE COOLING TREND. LOWS SHOULD NOT STRAY FAR FROM 70 DEGREES. && .LONG TERM (SATURDAY THROUGH TUESDAY)... A PERSISTENCE FORECAST WILL BE USED THIS PERIOD AS THE WESTERN ATLANTIC RIDGE WILL BE THE DOMINANT WEATHER FEATURE OVER THE REGION. THE RIDGE BUILDS SLIGHTLY TO THE WEST ON SATURDAY...WHICH WILL GIVE DIURNAL POPS SLIGHTLY HIGHER IN THE WEST THAN THE EAST AROUND THE PERIPHERY OF THE RIDGE. HIGH TEMPERATURES EACH DAY WILL BE 85 TO 90 WITH LOWS 65 TO 70. .AVIATION... NUMEROUS BOUNDARIES EXIST ACROSS THE AREA FROM YESTERDAYS CONVECTION AND FROM DIFFERENTIAL HEATING THIS MORNING. THESE WILL BE THE FOCUS OF CONVECTIVE DEVELOPMENT THIS AFTERNOON. COVERAGE SHOULD BE ENOUGH TO WARRANT VCTS AT ALL SITES. AS HAS BEEN THE CASE THE PAST SEVERAL DAYS...FOG AND LOW CLOUDS WILL DEVELOP IN THE EAST BETWEEN 06Z AND 09Z...WITH IFR VIS AND LIFR CIGS AT RDU/FAY/RWI. THIS SHOULD BE SLOW TO LIFT IN THE MORNING...BETWEEN 14Z AND 16Z. GSO AND INT SHOULD AGAIN HAVE MVFR FOG FOR A FEW HOURS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && LONG TERM...DGS AVIATION...DGS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 615 AM EDT TUE JUN 7 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-081030- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 615 AM EDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN TODAY ACROSS THE AREA. ISOLATED FLOODING FROM HEAVY RAINFALL IS POSSIBLE FROM NEARLY STATIONARY OR SLOW MOVING STORMS. FREQUENT LIGHTNING WILL ALSO BE A THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WARM AND MOIST AIRMASS WILL BE IN PLACE THROUGH THE PERIOD. LOCALIZED FLOODING WILL BE POSSIBLE ACROSS THE AREA...ESPECIALLY ACROSS WESTERN AREAS OF THE STATE AS THE WARM AND MOIST AIR LIFTS ALONG THE HIGHER TERRAIN. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 226 PM EDT TUE JUN 7 2005 NCZ039-071930- RANDOLPH- 226 PM EDT TUE JUN 7 2005 ...HEAVY RAIN OVER ASHEBORO THROUGH 330 PM EDT... AT 226 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN AND INTENSE LIGHTNING OVER ASHEBORO. ANOTHER THUNDERSTORM WILL PRODUCE VERY HEAVY RAIN IN WESTERN RANDOLPH COUNTY...NEAR MARTHA. VERY HEAVY RAIN WITH AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THE CITY OF AHSEBORO. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS AND SOME ROADS CAN BE EXPECTED. DGS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 255 PM EDT TUE JUN 7 2005 NCZ010-011-072000- HALIFAX-WARREN- 255 PM EDT TUE JUN 7 2005 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN AND HALIFAX COUNTIES THROUGH 400 PM EDT... AT 255 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER MACON...OR ABOUT 6 MILES NORTHEAST OF WARRENTON...MOVING EAST AT 15 MPH. THESE STORMS WILL PRODUCE HEAVY RAIN AND DANGEROUS LIGHTNING ALONG HIGHWAY 158 BETWEEN NORLINA AND ROANOKE RAPIDS. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...VAUGHAN... LITTLETON...AND...GROVE HILL...AIRLIE. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREES. THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN PROVIDE ADEQUATE SHELTER. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. JO
The Raleigh/Durham radar (KRAX), 93 km away, was scanning. The volume nearest the first event began at 19:09 UTC.
10 thunderstorm wind, 4 hail, 3 flash flood. Local standard time, as filed.
Large tree limbs were blown down, covering US Highway 158.
Penny sized hail reported at the Durham Correctional Center.
Trees were blown down and an outbuilding was damaged on Westview Drive.
Trees were blown down near US Highway 1
Trees and power lines were blown down near NC 731.
Dime to penny sized hail at Burlington-Alamance Regional Airport. 48 mph wind gust also measured, and a 100-year-old maple tree fell on a home built in the early 1900s on Kirkpatrick Road in Burlington.
Power lines were blown down.
Businesses were flooded in town, along Highways 87, 54 and 49.
One and a half feet of water covered the intersection of Falls of the Neuse and Spring Forest Roads. The flood waters floated an SUV.
Quarter sized hail was reported at the intersection of Sandy Forks and Falls of the Neuse Roads. Numerous reports of dime sized hail elsewhere in Raleigh.
Trees were blown down on power lines on Highway 55 and Carpenter Road.
Trees were blown down along US Highway 64 Alternate between Rocky Mount and Kingsboro.
Five power poles were blown down with the wires still live, trapping thirteen people in eight different vehicles at Blue Ridge Road and Wade Avenue.
Trees were blown down.
Several inches of water covered the intersection of Falls of the Neuse and Spring Forest Roads. Flood waters floated another vehicle, which blocked the intersection. 1.3 inches of rain fell in 20 minutes at Edwards Mill Road and Laurel Drive.
Trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2005Every state in 2005This day in weather historyWarnings in North Carolina, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455188, 5455189, 5455880, 5455190, 5455191, 5455488, 5455869, 5455870, 5455871, 5455872, 5455873, 5455874, 5455875, 5455876, 5455877, 5455878, 5455879.